Forum

Spasticity and warm weather

Hey all, the super humid warm weather is a killer for me at the moment. Legs so tight im like a moving tree trunk. Baclofen doesn’t seem to do much only make me more tired. So I just do as little as possible in the evenings,the daytime is bit better. Dont know if anyone thinks I should take more baclofen or just try keep cool and look forward to cooler weather,I’m on 60mg a day.
Jimmy

I time-shifted as like you, struggled in the hot-n-humid patch. Not working, so was waking up at 3am and could function until ready for a nap at around 10am. Would that work for you?

Hello Jimmy

I am suffering with spasms and spasticity at the moment too. Like you I take Baclofen but it’s not always working. If I sit still in my recliner for too long, as I move, my legs always have massive painful spasms that go on and on, much worse than usual. The same thing happens in bed.

I take the maximum dosage of 80mg per day (and sometimes cheat & take an extra one). I also take Cloneazepam, which is a different kind of muscle relaxant. I’ve been toying with the idea of asking my favourite doctor (rehab consultant who’s brilliant at medication issues) what else I could take. I know the answer to taking more Baclofen will be no, but there might be another drug??

What do other people take for spasms and spasticity?

Sue

Hey sue, it’s a tough symptom to deal with if baclofen isn’t helping you enough. Have you asked for tizanidine or the baclofen pump,your favourite doctor might recommend it for you. Im finding the weather getting bit cooler and amazingly my spasticity is easing a bit too. Id like try cbd but it doesn’t work for most people and it’s expensive too. So il just hope the cooler weather and baclofen ease the spasticity and cramps a bit more.
Jimmy

I also use a very low dose of Baclofen (can’t tolerate more than 20mg/day) but have learned to breathe through the lock-ups and relax into them. A few months ago I tore a calf muscle when it locked up, so have taught myself to relax. A bit yogic, it has come with practice though.

Would this help you Jimmy? Apologies if you’re already doing this,
Graeme

Thanks Jimmy

As luck would have it, I have an appointment with my favourite doctor this week, so I’ll be asking him about alternatives. I somehow think he’ll say Tizanidine wouldn’t be a good idea. The side effects are a bit off putting, especially elevated LFTs and I’ve got a history of medicines causing hepatitis!

But I’ll definitely be asking for his advice. He’s a brilliant rehab specialist neurologist, and particularly useful re drugs. I’m so lucky to have him (and I embarrass him by saying that I boast about how fabulous he is!)

Hopefully your spasticity will continue easing off with the cooler weather.

Sue